Post Injection Malaise

A board to discuss the Multiple Sclerosis modifying drug Rebif

Post Injection Malaise

Postby Froggie » Fri May 25, 2012 9:36 pm

Greetings all- I've been on Rebif for over two years now and while I've managed to deal with any flu-like symptoms, I still sometimes feel worn out and "wifty" the next day. I do my injections at night with 400-600 mg of Ibuprofen and drink lots of water during the day. Any suggestions?
User avatar
Froggie
Family Elder
 
Posts: 104
Joined: Thu Apr 15, 2010 3:00 pm
Location: Ohio

Advertisement

Re: Post Injection Malaise

Postby paul2008 » Sun May 27, 2012 4:26 am

think it's something you just have to learn to live with....if i'm planning on going out or doing something important i just miss an injection......not what you're supposed to do i know but ive got to get out and have a life sometimes!!
User avatar
paul2008
Family Member
 
Posts: 31
Joined: Thu Jul 31, 2008 3:00 pm

Re: Post Injection Malaise

Postby carolsue » Sun May 27, 2012 4:50 pm

I don't really get the flu like side effects, but sometimes do feel off my game the day after an evening shot. Have you ever tried to do the injection in the morning? I have, with good results. I know it sounds counterintuitive, but it might be worth a try.
User avatar
carolsue
Family Elder
 
Posts: 166
Joined: Sun Jul 25, 2004 3:00 pm
Location: Sunnydale, USA

Re: Post Injection Malaise

Postby Froggie » Sun May 27, 2012 8:34 pm

carolsue wrote: Have you ever tried to do the injection in the morning? I have, with good results. I know it sounds counterintuitive, but it might be worth a try.


Counterintuitive is right! I've done evening injections to sleep through the flu-like symptoms. My body has adjusted very well, though I have problems at night sometimes with being thermally comfortable. I tend to have night sweats, as I get warm very easily. The malaise doesn't hit all the time, but when it does, I'm useless. Are you good to go on injection days?
User avatar
Froggie
Family Elder
 
Posts: 104
Joined: Thu Apr 15, 2010 3:00 pm
Location: Ohio

Re: Post Injection Malaise

Postby carolsue » Fri Jun 01, 2012 9:53 pm

yes, I'm pretty much good to go when I do the injections in the morning. Like I said, I don't suffer from the flu-like side effects so much, but sometimes if I do the injection at night, I might wake up with a headache or feel a little off my game. Wifty, as you described. That might be because maybe I don't get as good a night's sleep when I've just taken a shot. But when I do them in the morning, especially if I have a busy day ahead, I don't notice those kinds of side effects. Maybe it's the adrenaline and other hormones of daytime activity that counteract the effects, I don't know. It's certainly not any worse than night time injections. I probably do a third of my injections in the mornings now.
User avatar
carolsue
Family Elder
 
Posts: 166
Joined: Sun Jul 25, 2004 3:00 pm
Location: Sunnydale, USA

Update-Post Injection Malaise

Postby Froggie » Sat Sep 22, 2012 7:47 pm

Greetings all-

I think I've conquered the post-injection "wifties"! Carolsue, you were right about doing said injections earlier in the day. I tried doing them mid-afternoon and so far, so good. I seem to feel better, especially the next day. I spoke to an MS Lifelines nurse who said that part of the problem of injecting at night is one's metabolism slows when we sleep as well as not staying well-hydrated. I know I can't drink a lot of water prior to bedtime, as I'll have to spend the night in the bathroom. During the day, it's more manageable.
User avatar
Froggie
Family Elder
 
Posts: 104
Joined: Thu Apr 15, 2010 3:00 pm
Location: Ohio

Re: Post Injection Malaise

Postby carolsue » Thu Sep 27, 2012 10:24 pm

That's great news! Thanks for the update and I'm so glad it's helped.
User avatar
carolsue
Family Elder
 
Posts: 166
Joined: Sun Jul 25, 2004 3:00 pm
Location: Sunnydale, USA


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users